MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CLIP

OLYMPUS MEDICAL SYSTEMS CORP. CLIP
Model Number HX-610-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that the user facility as follows, patient was suspected of having ulcerative colitis, a colon examination was performed on (b)(6) 2021.A polyp was found, and after endoscopic mucosal resection(emr), a hemostatic clip (subject device) was used.Two days after the procedure, symptoms of itching and blisters developed in the mouth and anus of patient.Topical steroids were applied to the mouth, and the symptoms are now recovering.However, blisters-like symptoms also appear on the fingertips.The patient also has a history of metal allergies.The degree of allergy is unknown because no allergy test has been performed.
 
Additional Manufacturer Narrative
The subject device has not been returned to omsc.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Additional Manufacturer Narrative
Correction to g2 to add the foreign country japan.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Since the production lot number and manufacturing date were unknown, the following device history record (dhr) for one year (november 2020 to october 2021) from the date of receipt of the report were confirmed, and the inspection items related to the indicated event were reviewed.There was no abnormality.Because the device was not returned and based on the results of the investigation, a root cause could not be determined.However, it is likely the failure was not due to an abnormality in the device since the patient has a known history of metal allergies, the clip uses a biocompatible material, and there is no abnormality in dhr.The following is included in the device instructions for use (ifu): "as the clips are made of stainless steel, do not use them on a patient who is severely allergic to metals.Otherwise, allergic symptoms may occur." olympus will continue to monitor field performance for this device.

Brand Name
CLIP
Common Device Name
CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12809604
Report Number8010047-2021-14541
Device Sequence Number17332633
Product Code PKL
UDI-Device Identifier04953170415111
UDI-Public04953170415111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale